Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from schizophrenia, depression. On medicines. Hands, legs trembling. Anxious, impatient. Suggestions?

My sister is suffering from schizophrenia since 3 years, before that she was a depression patient. The doctor prescribed schizopin 100 mg (0-0-1) and parkin plus (1-1-2), after having the prescibed medicine, but her hands and legs are continuously trembling day and night and she has also become very anxious and impatient. The doctor asked to take pacitane (1-1-1) instead of parkin plus but the problem (trembling & anxiety ) still persist. Could you please help me or suggest the cause and the medications .
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Anti-psychotic medication used in the treatment of Schizophrenia, can commonly have certain side effects like tremors, muscle rigidity and other involuntary movements. These are called extra-pyramidal symptoms. These can be controlled by giving certain medication (like Pacitane) and by changing the type of anti-psychotic medication.

Stopping Parkin Plus and starting her on Pacitane seems to be a correct treatment move in her scenario. However, if the tremors are still persistent, then she needs a reassessment / physical examination in order to plan further treatment. So, take her for a review with her psychiatrist.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sun, 10 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor